It is currently Wed Aug 23, 2017 7:21 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Son new to Sub, ?s
PostPosted: Tue Sep 11, 2012 11:29 am 
Offline
New Poster
New Poster

Joined: Tue Sep 11, 2012 11:07 am
Posts: 1
My 19 yo son, heroin needle addicted, started sub last week. From what I know he has been on/off h over a year, mostly off but at least 4 relapses that I know of. This last time I found out he's mixing the h with xanax and we were seeing a lot more of the h highs than we did previously when he relapsed. He is also a chronic pot user. Dr. prescribed 1-2 sub per day for 5 days til next appt. (today); son said (he is not allowing me to be privy to dr/medical info) dr. told him 2.5-3 day as needed. Needless to say son ran out before drs. visit today and I insisted on dispensing the last two to him Sunday and Monday (1 each) which I'm sure was quite a bit different from the up to 3 a day he took before and may cause illness.

He was sweating on sub (much like the h droplets on his face) when I saw him last week, and I researched and learn this can be a side effect. But Friday his speech/actions were little slow, not as bad as on h but noticable to me and I'm sure some others. He unfortunately had a job interview, but honestly it was too far and we are not letting him drive until he is clean and he lost his license for two months for small pot possession. He is also taking a long time to make decisions, like about what to eat or which popsicles to buy, etc. On one hand I'm glad to see him eat but he will take plates and plates and of course not eat everything. He is taking too long to do a lot of nothing, something I noticed he did on h and perhaps xanax with it (like organizing food in the freezer, a cabinet or things in his room. He was sleepy once but I know he still stays up through the nite alot and I heard sub can make you sleepy. It was not a h nod. He is not staying in our home. He is still very rude to mostly me and his dad and maybe relative who talks to him about h or treatment. but at times overwelmingly loving to his sister and some relatives. He still states that sub is not his choice and says running out of doses is because this whole sub thing is unorganized and if he knew how badly organized it was he would have never went on it. I tried to tell him it was because he took too many in the beginning but he shuts me out. I asked him one nite if I could be honest with him and I told him his movements and speech were slightly slow and I was concerned. he of course got pissed. He is denying to girlfriend (or former girlfriend) and family that he relapsed again this last time. I don't have a problem with him admitting anything to us, just get help. I understand an addict will blame others and situations for what really is to blame for their actions/consequences. Until they get clean they don't see what that their actions is what is really causing things to go bad.

I guess I was hoping that he would immediately be (not cured) but more closer to normal on the sub. I worry because am not stupid and am concerned he may still be adding benzo's or he may even be selling the sub and doing h. He is not staying in my home but hopefully he will be soon. He is pissed that I decided 4 days into it that I would dispense to him, even though it means me delivering them to him at his place of residence now. He feels he is an adult (don't all 19 year olds) and I'm not his dr. Even though his doc told him unless someone else was dispensing she would only prescribe a week at a time. I should be able to continue to dispense because he has no $ for prescription and probably forgot i have a coupon for free copays. His dr is also requiring either some outpatient, NA or some other counseling but I can't get a straight answer from him. After the first appt. I asked him if the dr requires any meetings or counseling and he said no, but a few days later he told me. I don't see him setting up this info and it worries me. Perhaps once he is stabilized on sub we can have better conversations.

Does it take some time to stabilize on sub? Especially if he started out taking more than prescribed then had to taper immediately? I've called dr and left message stating I know she can't discuss him with me, but perhaps answer some of my questions but she hasn't gotten back to me.

Thanks.



I don't know


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 11, 2012 12:14 pm 
Offline
New Poster
New Poster

Joined: Tue Sep 11, 2012 10:39 am
Posts: 1
Hi there
I've relapsed several times taking sub so I will try to help here if I can...
To answer your question(s) in my experience with it yes Subox does take time to get used to. However the side effect I have with it that is closest to your sons situation is that I find myself daydreaming-not the slow speech that you are describing. That slow speech went away as soon as I stopped using and started the subox. However (and from what I gather it can be 50-50 chances) my sleep habits are all messed up. During the night I may get 4 hours if I'm lucky, yet on the drive home from work I'm getting sleepy.
For what it's worth another thing you may want to consider is Subox has seemed to make me short tempered as well. However with regards to your son's behavior towards you and your family asking about the treatment I was the same way but only when I was lying to everyone. When I was honest (and successfully on the subox treatment) I felt I had nothing to hide and only good things to say or answer to them.
If I was to guess I'd say he's still using something or both of the drugs you mentioned. This is just my opinion though I am no doctor.
Here's something to think about though in recovery meetings a lot of the successfully recovered addicts always thank the person or people who didn't give up on them and always called them out on their lies.
If your son is scared or refuses to take the subox in front of you then I'd say that's a pretty good sign he's still on the H. If he has no problem proving that to you but is still talking and acting slow I'd suspect xanax, but without a drug test or catching him red handed you will never know for sure.
Quick question for you, did you sort of force him into treatment? Or did he go on his own? I've also found that I had to want to be clean more than anything in order for it to work.
Remember this is just my experiences with it and no one elses. I just want to help so I hope it does!


Top
 Profile  
 
 Post subject: An Addict
PostPosted: Tue Sep 11, 2012 12:27 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
Hi caseycc, and welcome to our forum. What you describe is troublesome. I agree with you that he is probably taking benzo's and may be trading his Sub for H. Do you watch him take it under the tongue? What exact dose is he taking? Is it the pills or film strips? It comes in two strengths, 8mg and 2mg. May I assume he is taking the 8mg? That would sound about right. He may need 3 of them depending on how much H he was taking before induction.

From what you said it appears he is in full denial and still practicing addict behavior. I would dispense his meds but leave the rest to his doctor. His Sub Dr. will do urine screens and will require him to go to meetings of some sort although they rarely ask for proof. My doctor is fine with this forum being my only support group. If he is still messing around with H then let his doctor find out his way. I'm sure the Dr. told him that if he uses he risks being kicked out. That is a 50/50 depending on the Dr.

IMO, I would not let him move back in until you are completely sure of his continued sobriety. You will know it just by his daily actions and attitude.

Let me add that we here are not medical professionals. We can only offer what we know from experience and what we've read here by others.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group